Full Text:   <161>

CLC number: 

On-line Access: 2024-03-09

Received: 2023-10-11

Revision Accepted: 2024-02-22

Crosschecked: 0000-00-00

Cited: 0

Clicked: 174

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
Open peer comments

Journal of Zhejiang University SCIENCE A 1998 Vol.-1 No.-1 P.

http://doi.org/10.1631/jzus.A2300516


Permeability of structured porous media: numerical simulations and microfluidic models


Author(s):  Shaokai NIE, Pengfei LIU, Kexin CHEN, Wenyuan WANG, Yunmin CHEN, Bate BATE

Affiliation(s):  Institute of Geotechnical Engineering, College of Civil Engineering and Architecture, Zhejiang University, Hangzhou 310058, China; more

Corresponding email(s):   batebate@zju.edu.cn

Key Words:  Permeability, Microfluidic model, Porosity, Tortuosity, Anisotropy


Shaokai NIE, Pengfei LIU, Kexin CHEN, Wenyuan WANG, Yunmin CHEN, Bate BATE. Permeability of structured porous media: numerical simulations and microfluidic models[J]. Journal of Zhejiang University Science A, 1998, -1(-1): .

@article{title="Permeability of structured porous media: numerical simulations and microfluidic models",
author="Shaokai NIE, Pengfei LIU, Kexin CHEN, Wenyuan WANG, Yunmin CHEN, Bate BATE",
journal="Journal of Zhejiang University Science A",
volume="-1",
number="-1",
pages="",
year="1998",
publisher="Zhejiang University Press & Springer",
doi="10.1631/jzus.A2300516"
}

%0 Journal Article
%T Permeability of structured porous media: numerical simulations and microfluidic models
%A Shaokai NIE
%A Pengfei LIU
%A Kexin CHEN
%A Wenyuan WANG
%A Yunmin CHEN
%A Bate BATE
%J Journal of Zhejiang University SCIENCE A
%V -1
%N -1
%P
%@ 1673-565X
%D 1998
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.A2300516

TY - JOUR
T1 - Permeability of structured porous media: numerical simulations and microfluidic models
A1 - Shaokai NIE
A1 - Pengfei LIU
A1 - Kexin CHEN
A1 - Wenyuan WANG
A1 - Yunmin CHEN
A1 - Bate BATE
J0 - Journal of Zhejiang University Science A
VL - -1
IS - -1
SP -
EP -
%@ 1673-565X
Y1 - 1998
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.A2300516


Abstract: 
In this study, permeability of structured porous media with microfluidic model is experimentally and numerically determined, and compared with the classic Kozeny-Carman (KC) equation. The Reynolds number () varies from 0.83 to 142.98. It is observed that the threshold of the Reynolds number is 1. When is below the threshold, the permeability is independent of the Reynolds number. When is over this threshold, the viscous force plays a dominant role and the permeability decreases with the Reynolds number increment. The permeability also rises with the diameter increment. With the same micropillar diameter, the microfluidic model with triangular pillar arrangement yields lower permeability than that with square pillar arrangement. The tortuosity obtained by numerical simulation in the triangular-arrangement model is higher than that in the square-arrangement model. Based on the arrangement of micropillars, a tortuosity model is proposed for quasi-two dimensional microfluidic models. There is an inverse relationship between permeability and tortuosity. In addition, permeability generated by numerical simulation is consistent with that obtained experimentally. However, permeability estimated by the classic KC equation roughly agrees with experimental results when the porosity is between 0.50 and 0.60. A model proposed in this study is suitable for predicting the permeability of microfluidic models. Furthermore, anisotropy induced by the tilt angle () of a model rectangular micropillar arrangement causes preferential flow and decreases the effective porosity. When the tilt angle increases from to , the tortuosity declines from 2.04 to 1.03, causing the permeability to rise from to .

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - 2024 Journal of Zhejiang University-SCIENCE